... experienced and wondered if it could be result of MS Contin. 6 weeks ago I switched from oxycontin to ms contin and depression is getting worse and worse. I don't know how much more i can sink... I did start back on wellbutrin but it's not helping, but its only been 3 weeks. I'm scared. I don't even want to talk to my own mother, and just want to lay on bed and sleep. ANYONE?
Sorry to hear you aren't feeling any better. Although less frequently then some side effects, the following effects are noted:
Central Nervous System: Weakness, headache, agitation, tremor, uncoordinated muscle movements, seizure, alterations of mood (nervousness, apprehension, depression, floating feelings), dreams, muscle rigidity, transient hallucinations and disorientation, visual disturbances, insomnia, increased intracranial pressure
So the depression is quite possible a side effect of the MS Contin. You really need to discuss the symptoms of depression with your doctor. This can become quite serious. You may need an increase in your dosage of Wellbutrin or may need to try a different antidepressant altogether.
Keep on posting here and don't shut out the world. Try to interact as much as possible. Getting outside yourself though difficult will really help the depression.
It could very well be because of the change to MS Contin. Any change in meds would precipitate a change in depression for me. Did you change from oxycontin because of the change in it? I can see where MS Contin would be a good choice - not too much difference in the meds. Talk with your doctors - and as much as you want to isolate - fight it. You don't have to go out all the time, but get out some - see the daylight, take a short walk. These things are crucial for helping with depression: seeing natural light and exercise! I'm not kidding - they help a lot and are highly recommended. Try to stick to a set sleep and mealtime schedule - it will help to regulate your circadian rhythms - the natural rhythms of your body. I know, you don't want to do these things but they are very important. Keep posting - stay in touch. We care!
this is an opinnion but maybe just maybe you should give your doctor who writes this medicine a call and tell him exactly what you have described here,
No medication effects people the exact same way, what might not happen to one might happen to you so just so that you have him knowing what is going on he might make the decision to try you back on something else, doctos do things differently he knows you and what I might think could be the wrong answer so since he knows your history he is better able to make a decision that best fits you, just let him know, it can't do any harm and it just might be the best thing you could do, I wish you only the very best
Buzzlessbee... I had a similar experience and the depression was actually caused by low testosterone. New studies indicate there is a metabolic connection with long term use of opiates and depletion of your hormones. I also had chronic sweating as well as hair loss. After numerous antidepressants my orthopedic finally figured it out. My testosterone was so low I have to now have my bone mass checked to ensure there is no long term damage. Be proactive and ask for your hormones and thyroid to be checked out via simple blood work. Good luck.
Hi Buzzlessbee. I have been going thru the exact same problem with depression. Unfortunately, it seems to be with all opiates. I was on Oxycontin until they changed formula and am on morphine now with Norco for breakthru. I have tried many different long term med's ie: Fentanyl patch, MS Contin, etc. Anyway, I too am trying Wellbutrin XL 150mg./1 per day and have been on it for a little over 2 months to no avail. I have the exact same symptoms as you and it is a nightmare. I have run off my boyfriend of 10 yrs, extracted myself from family and friends, etc. I am going to call my GP tomorrow to ask about a stronger dose of anti-depressant. I would love to continue talking to you, maybe we can support each other and share what is helping each other? Anyway, good luck to you and btw-this is the first time I have ever been on this site much less replied so do not know how to do it privately other than regular email. (I finally took my first shower in 1 1/2 weeks yesterday!!! I am sure you relate! I pray to get better soon as I do for you as well!
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 21 Dec 2010 • 2 answers
I have had chronic pain back, legs) also post-polio I have used many meds that either over medicate?
Posted 12 Jan 2011 • 2 answers
Posted 11 Apr 2011 • 1 answer
Posted 25 Apr 2011 • 2 answers
Posted 10 Dec 2014 • 2 answers